I just went to back to my weight management clinic for an annual check up and had some lab work done. Which is the normal procedure, blood test and urine. They found that in my urine my bilirubin was not normal and that they would wait on the my bloodwork results. I just got a call from this morning on my results and they are referring me to my primary doctor. I am scared is there things that I should ask my doctor or what should I expect?
Please advise as soon as possible. I have a 3:20 appt today..
They are many things that can cause this to happen. It is the doctor's job to diagnosis the root cause of the problem. He will probably perform more tests to narrow down the cause.
One cause if cirrhosis of the liver. For patients with advanced cirrhosis a high bilirubin level that is not processed properly can cause the patient's skin and eyes to turn yellow in addition to being found in their urine and at high levels in the blood.
Bilirubin is the waste product of red blood cells. That normally is handles by the liver and processed through the bile ducts. The yellow colored bile flows from the liver into the large intestines and then leave the body by coloring the feces brown. If the liver is damaged or not performing correctly the kidneys then are used to filter the bile and that is why it ends up being detectable in urine that is usually a dark yellow color.
A high bilirubin will show up in both a blood test and in the urine.
Good luck at your doctor's. You should be seeing a specialist of the digestive system to find the cause.
Thank you for breaking down my concerns about my bilirubin inquiry, I did see my doctor and he basically said that my lab work looks to be the norm being that I do have Thalasemia. However I don't think that is so, lately I have been feeling very tired and irratable and have been at times very light headed. I have been experiencing pains in my lower abdominal and back area. I also have a back injury from work that happen in 2009, I have been in and out from work, I am a US Postal Carrier. The last time I worked was May 2011, my back injury is in the L4-L5 area also affecting my S1 nerve that causes radiating pain down my right leg.
My back specialist prescribed pain meds to me several times but I could not seem to tolerate the meds. Leaving me to just handle the pain on my own with ice packs and ibuprofen when needed.
I really don't like to take pills, so due to my back injury I had gained 30lbs and that is why I had hooked up with a weight management program to help me take off the weight. I lost 25lbs in 2 months and maintained all the way till November. Then I started to feel funny, like I mentioned earlier tired, irritable, and bloated alot.
Yesterday was my annual weight management follow up and that is when my lab work came in abnormal. So they reffered me to my primary doctor, he is requesting for more test on my blood. He wants to see me in a week.
Another concern I had was my numbers this year on my AST (SGOT) 52
ALT (SGPT) 32 compared to last years lab work exactly 1yr ago it was AST (SGOT) 26 ALT (SGPT) 11 the numbers are so much higher this year. Should I be concerned??
I just want to make sure that I address any health issues now before it's too late. I do have young children and I also take care of my parents and I need to be strong both mentally and physically for them.
I'm sure you know what I'm trying to say, hopefully I get a call sometime soon on the additonal results my doctor requested for. In the mean time I look forward to your response. Any information that you can share is deeply appreciated and I will look into seeing a digestive specialist too.
I have no knowledge or understanding of your other health issues so I can't even comment on them. Also since you have multiple health issues it makes diagnosis, even for a very good doctor, difficult. 'they reffered me to my primary doctor, he is requesting for more test on my blood. He wants to see me in a week.'
That is a good idea as your doctor is aware of all of your health conditions and she/he can perform more testing to identify the source of your problems.
Most of the symptoms you mention are NOT symptoms of hepatitis C or liver disease so I can't even comment on them and their possible cause.
'my AST (SGOT) 52 ALT (SGPT) 32 compared to last years lab work exactly 1yr ago it was AST (SGOT) 26 ALT (SGPT) 11 the numbers are so much higher this year. Should I be concerned? '
These values change all the time so whether it is signification or not requires further testing. Depending on how much Ibuprofen you are taking it could be damaging your liver which these numbers indicate. Again only a knowledgeable and experienced doctor can diagnose what is causing this. A gastroenterologist should be able to diagnose this problem.
So I would continue to see your primary doctor tell them of your symptoms.
You never have said when you were diagnosed with hepatitis C. Or how much liver damage you have. These are the only health issues that I am experienced with personally.
If you have any information on your hepatitis C and liver disease that is all any of us can comment on here.
Thank you again, I understand... I will continue to my visit to my primary doctor. However I found some information on Thalasemia on this site and it was very interesting, if I am not mistaken it is best to have myself monitored every so many months to check on my liver.
I downloaded some information and will continue to read them more throughly, it explains some of my symptoms such as fatigue, nausea and bloating. Hmmm, I never knew that there is different kinds of Thalasemia.
Anyway, Have a GREAT DAY! It's been nice talking with you..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.